Alert archive / Washington / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Pendleton, OR

July 28, 2016

NWS Pendleton, OR issued this red flag warning at Jul 28, 2016, 3:59 PM PDT. It took effect at Jul 29, 2016, 3:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2016, 3:59 PM PDT (22:59 UTC)
In effect from
Jul 29, 2016, 3:00 PM PDT
Expired
Jul 30, 2016, 9:00 PM PDT
In force
30 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

208 
WWUS86 KPDT 282259 CCA
RFWPDT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
359 PM PDT THU JUL 28 2016

...GUSTY WINDS AND LOW HUMIDITY THIS WEEKEND...

.A COLD FRONT ON SATURDAY WILL BRING GUSTY WINDS THROUGHOUT THE
COLUMBIA BASIN DOWN TO CENTRAL OREGON. THE RELATIVE HUMIDITY WILL
BE LOW DURING THIS TIME. THE WINDS WILL INITIALLY BEGIN TO
INCREASE IN THE EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL
OREGON LATE FRIDAY AFTERNOON AND EVENING THEN OVER THE REMAINDER
OF THE COLUMBIA BASIN AND CENTRAL OREGON ON SATURDAY. WINDS WILL
REMAIN BREEZY ON SUNDAY IN MANY AREAS WITH CONTINUED LOW RELATIVE
HUMIDITY DURING THE DAY.

ORZ610-639-WAZ639-291700-
/O.NEW.KPDT.FW.W.0008.160729T2200Z-160731T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
359 PM PDT THU JUL 28 2016

...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT
SATURDAY. 

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 639
  COVERING MOST OF KLICKITAT COUNTY AND THE EASTERN COLUMBIA RIVER
  GORGE. IN OREGON...FIRE ZONE 610 COVERING THE EAST SLOPES OF THE
  NORTHERN OREGON CASCADES.

* TIMING...WINDS WILL INCREASE LATE FRIDAY AFTERNOON AND EVENING
  AND WILL BE STRONGER ON SATURDAY.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH LATE FRIDAY AND 15 TO
  25 MPH ON SATURDAY. THE STRONGEST WINDS WILL BE THROUGH THE
  COLUMBIA RIVER GORGE.

* HUMIDITY...12 TO 20 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ641-WAZ641-675-291700-
/O.COR.KPDT.FW.A.0005.160730T2000Z-160801T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
359 PM PDT THU JUL 28 2016

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING. 

* AFFECTED AREA...WASHINGTON AND OREGON FIRE ZONE 641 COVERING THE
  LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. WASHINGTON
  FIRE ZONE 675 COVERING THE HANFORD DISTRICT AND THE YAKIMA
  VALLEY.

* TIMING...THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND
  EVENING.

* WIND...SOUTHWEST TO WEST WIND 15 TO 25 MPH ON SATURDAY AND 10 TO
  20 MPH ON SUNDAY.

* HUMIDITY...12 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ640-644-291700-
/O.NEW.KPDT.FW.A.0005.160730T2000Z-160801T0400Z/
CENTRAL MOUNTAINS OF OREGON-CENTRAL BLUE MOUNTAINS-
359 PM PDT THU JUL 28 2016

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING. 

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL
  OREGON AND FIRE ZONE 644 COVERING THE CENTRAL OREGON
  MOUNTAINS...THE NORTHERN PORTION OF THE JOHN DAY BASIN AND THE
  GRANDE RONDE VALLEY.

* TIMING...WINDS WILL INCREASE LATE SATURDAY AFTERNOON AND EVENING
  AND WILL REMAIN BREEZY ON SUNDAY.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
5 follow-up statements
896 
WWUS86 KPDT 291545
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
845 AM PDT FRI JUL 29 2016

...GUSTY WINDS AND LOW HUMIDITY THIS WEEKEND...

.A COLD FRONT ON SATURDAY WILL BRING GUSTY WINDS THROUGHOUT THE
COLUMBIA BASIN DOWN TO CENTRAL OREGON. THE RELATIVE HUMIDITY WILL
BE LOW DURING THIS TIME. THE WINDS WILL INITIALLY BEGIN TO
INCREASE IN THE EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL
OREGON LATE THIS AFTERNOON AND EVENING THEN OVER THE REMAINDER OF
THE COLUMBIA BASIN AND CENTRAL OREGON ON SATURDAY. WINDS WILL
REMAIN BREEZY ON SUNDAY IN MANY AREAS WITH CONTINUED LOW RELATIVE
HUMIDITY DURING THE DAY.

ORZ610-639-WAZ639-292345-
/O.CON.KPDT.FW.W.0008.160729T2200Z-160731T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
845 AM PDT FRI JUL 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 639 
  COVERING MOST OF KLICKITAT COUNTY AND THE EASTERN COLUMBIA 
  RIVER GORGE. IN OREGON...FIRE ZONE 610 COVERING THE EAST 
  SLOPES OF THE NORTHERN OREGON CASCADES. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING
  AND WILL BE STRONGER ON SATURDAY.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH LATE TODAY AND 15 TO
  25 MPH ON SATURDAY. THE STRONGEST WINDS WILL BE THROUGH THE
  COLUMBIA RIVER GORGE WHERE GUSTS TO 35 MPH ARE EXPECTED.

* HUMIDITY...12 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ641-WAZ641-675-292345-
/O.CON.KPDT.FW.A.0005.160730T2000Z-160801T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
845 AM PDT FRI JUL 29 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...WASHINGTON AND OREGON FIRE ZONE 641 COVERING 
  THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. 
  WASHINGTON FIRE ZONE 675 COVERING THE HANFORD DISTRICT AND THE 
  YAKIMA VALLEY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON 
  AND EVENING. 

* WIND...SOUTHWEST TO WEST WIND 15 TO 25 MPH ON SATURDAY AND 10 
  TO 20 MPH ON SUNDAY. 

* HUMIDITY...12 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ640-644-292345-
/O.CON.KPDT.FW.A.0005.160730T2000Z-160801T0400Z/
CENTRAL MOUNTAINS OF OREGON-CENTRAL BLUE MOUNTAINS-
845 AM PDT FRI JUL 29 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL 
  OREGON AND FIRE ZONE 644 COVERING THE CENTRAL OREGON 
  MOUNTAINS...THE NORTHERN PORTION OF THE JOHN DAY BASIN AND THE 
  GRANDE RONDE VALLEY. 

* TIMING...WINDS WILL INCREASE LATE SATURDAY AFTERNOON AND
  EVENING AND WILL REMAIN BREEZY ON SUNDAY. 

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
975 
WWUS86 KPDT 292123
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
223 PM PDT FRI JUL 29 2016

...GUSTY WINDS AND LOW HUMIDITY THROUGHOUT THE COLUMBIA BASIN
DOWN TO CENTRAL OREGON ON SATURDAY...

.A COLD FRONT ON SATURDAY WILL BRING GUSTY WINDS THROUGHOUT THE
COLUMBIA BASIN DOWN TO CENTRAL OREGON. THE RELATIVE HUMIDITY WILL
BE LOW DURING THIS TIME. THE WINDS WILL INITIALLY BEGIN TO
INCREASE IN THE EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL
OREGON LATE THIS AFTERNOON AND EVENING THEN OVER THE REMAINDER OF
THE COLUMBIA BASIN AND CENTRAL OREGON ON SATURDAY. 

ORZ644-292230-
/O.CAN.KPDT.FW.A.0005.160730T2000Z-160801T0400Z/
CENTRAL BLUE MOUNTAINS-
223 PM PDT FRI JUL 29 2016

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE FIRE
WEATHER WATCH. 

WINDS WILL INCREASE ON SATURDAY BUT ARE NOT EXPECTED TO MEET RED
FLAG CONDITIONS. LOCAL GUSTS TO 20 MPH AND AFTERNOON RELATIVE
HUMIDITY VALUES AROUND 10 TO 15 PERCENT WILL REMAIN A
CONCERN...BUT THE POTENTIAL FOR EXTREME FIRE BEHAVIOR DUE TO GUSTY
WINDS AND LOW HUMIDITY IN THIS FIRE ZONE IS LOW.
 
$$

ORZ641-WAZ641-675-301700-
/O.UPG.KPDT.FW.A.0005.160730T2000Z-160801T0400Z/
/O.EXB.KPDT.FW.W.0008.160730T2000Z-160731T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
223 PM PDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...WASHINGTON AND OREGON FIRE ZONE 641 COVERING 
  THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. 
  WASHINGTON FIRE ZONE 675 COVERING THE HANFORD DISTRICT AND THE 
  YAKIMA VALLEY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 PM AND 8 PM.

* WIND...SOUTHWEST TO WEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...12 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-301700-
/O.UPG.KPDT.FW.A.0005.160730T2000Z-160801T0400Z/
/O.EXB.KPDT.FW.W.0008.160730T2000Z-160731T0400Z/
CENTRAL MOUNTAINS OF OREGON-
223 PM PDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL
  OREGON AND THE PRINEVILLE DISTRICT.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 PM AND 8 PM.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH LOCAL GUSTS TO
  30 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ610-639-WAZ639-301700-
/O.CON.KPDT.FW.W.0008.160729T2200Z-160731T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
223 PM PDT FRI JUL 29 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 639 
  COVERING MOST OF KLICKITAT COUNTY AND THE EASTERN COLUMBIA 
  RIVER GORGE. IN OREGON...FIRE ZONE 610 COVERING THE EAST 
  SLOPES OF THE NORTHERN OREGON CASCADES. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING 
  AND WILL BE STRONGER ON SATURDAY.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH LATE TODAY AND 15 
  TO 25 MPH ON SATURDAY. THE STRONGEST WINDS WILL BE THROUGH THE 
  COLUMBIA RIVER GORGE WHERE GUSTS TO 35 MPH ARE EXPECTED.

* HUMIDITY...12 TO 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
931 
WWUS86 KPDT 301515
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
815 AM PDT SAT JUL 30 2016

...GUSTY WINDS AND LOW HUMIDITY THROUGHOUT THE COLUMBIA BASIN
DOWN TO CENTRAL OREGON TODAY...

.A DRY COLD FRONT WILL CROSS THE AREA TODAY. WINDS WILL INCREASE
IN THE WAKE OF THE FRONT THROUGHOUT THE COLUMBIA BASIN DOWN TO
CENTRAL OREGON. THE BREEZY TO WINDY CONDITIONS...ALONG WITH
LOW MINIMUM RELATIVE HUMIDITIES...WILL RESULT IN ELEVATED FIRE
GROWTH POTENTIAL.

ORZ610-639-WAZ639-310400-
/O.CON.KPDT.FW.W.0008.000000T0000Z-160731T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
815 AM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 639 
  COVERING MOST OF KLICKITAT COUNTY AND THE EASTERN COLUMBIA 
  RIVER GORGE. IN OREGON...FIRE ZONE 610 COVERING THE EAST 
  SLOPES OF THE NORTHERN OREGON CASCADES. 

* TIMING...WINDS WILL INCREASE BY THIS AFTERNOON.

* WIND...INCREASING TO WEST 15 TO 25 MPH. THE STRONGEST WINDS
  WILL BE THROUGH THE COLUMBIA RIVER GORGE WHERE GUSTS TO 35 MPH
  ARE EXPECTED.

* HUMIDITY...12 TO 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ641-WAZ641-675-310400-
/O.CON.KPDT.FW.W.0008.160730T2000Z-160731T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
815 AM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...WASHINGTON AND OREGON FIRE ZONE 641 COVERING 
  THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. 
  WASHINGTON FIRE ZONE 675 COVERING THE HANFORD DISTRICT AND THE 
  YAKIMA VALLEY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 PM AND 8 PM.

* WIND...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...12 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-310400-
/O.CON.KPDT.FW.W.0008.160730T2000Z-160731T0400Z/
CENTRAL MOUNTAINS OF OREGON-
815 AM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL 
  OREGON AND THE PRINEVILLE DISTRICT. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 PM AND 8 PM.

* WIND...WEST TO NORTHWEST 10 TO 20 MPH WITH LOCAL GUSTS TO 30
  MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
632 
WWUS86 KPDT 302127
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
227 PM PDT SAT JUL 30 2016

...GUSTY WINDS AND LOW HUMIDITY THROUGHOUT THE COLUMBIA BASIN
DOWN TO CENTRAL OREGON THROUGH EARLY THIS EVENING...

.BREEZY TO WINDY CONDITIONS...ALONG WITH VERY LOW RELATIVE
HUMIDITY WILL RESULT IN ELEVATED FIRE GROWTH POTENTIAL THROUGH
EARLY THIS EVENING.

ORZ610-639-WAZ639-310400-
/O.CON.KPDT.FW.W.0008.000000T0000Z-160731T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
227 PM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 639 
  COVERING MOST OF KLICKITAT COUNTY AND THE EASTERN COLUMBIA 
  RIVER GORGE. IN OREGON...FIRE ZONE 610 COVERING THE EAST 
  SLOPES OF THE NORTHERN OREGON CASCADES. 

* WIND...WEST 15 TO 25 MPH. THE STRONGEST WINDS WILL BE THROUGH
  THE COLUMBIA RIVER GORGE WHERE GUSTS TO 35 MPH ARE EXPECTED.

* HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ641-WAZ641-675-310400-
/O.CON.KPDT.FW.W.0008.000000T0000Z-160731T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
227 PM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...WASHINGTON AND OREGON FIRE ZONE 641 COVERING 
  THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. 
  WASHINGTON FIRE ZONE 675 COVERING THE HANFORD DISTRICT AND THE 
  YAKIMA VALLEY. 

* WIND...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...6 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-310400-
/O.CON.KPDT.FW.W.0008.000000T0000Z-160731T0400Z/
CENTRAL MOUNTAINS OF OREGON-
227 PM PDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL 
  OREGON AND THE PRINEVILLE DISTRICT. 

* WIND...WEST TO NORTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
039 
WWUS86 KPDT 310400
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
900 PM PDT SAT JUL 30 2016

...WINDS DECREASING AND HUMIDITIES RISING THIS EVENING...

ORZ610-639-WAZ639-310500-
/O.EXP.KPDT.FW.W.0008.000000T0000Z-160731T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
900 PM PDT SAT JUL 30 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610...639 AND
639...

WINDS ARE DIMINISHING AND HUMIDITIES ARE RISING THIS EVENING. THE
CRITICAL FIRE DANGER IS EASING AND THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AS SCHEDULED.

$$

ORZ641-WAZ641-675-310500-
/O.EXP.KPDT.FW.W.0008.000000T0000Z-160731T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
900 PM PDT SAT JUL 30 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641...641 AND
675...

WINDS ARE SLOWLY DIMINISHING AND HUMIDITIES ARE RISING THIS
EVENING. WHILE A FEW POCKETS REMAIN AT CRITICAL FIRE DANGER LEVELS,
THE BULK OF THE AREA HAS SEEN CRITICAL FIRE DANGER CONDITIONS
EASE, THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS
SCHEDULED.

$$

ORZ640-310500-
/O.EXP.KPDT.FW.W.0008.000000T0000Z-160731T0400Z/
CENTRAL MOUNTAINS OF OREGON-
900 PM PDT SAT JUL 30 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640...

WINDS ARE DECREASING AND HUMIDITIES ARE RISING THIS EVENING. THE
CRITICAL FIRE DANGER IS EASING AND THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AS SCHEDULED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 28, 2:21 PM PDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 28, 2:21 PM PDT, 1 hour 38 minutes before
Area Forecast Discussion...correction
National Weather Service Pendleton OR
221 PM PDT THU JUL 28 2016

Corrected spelling in Long term

.SHORT TERM...Tonight through Sunday...General Overview...Very
warm/hot and dry conditions will continue through Friday afternoon.
Highs will be in the mid 90s to lower 100s across the lower
elevations, and in the mid 80s to lower 90s mountains.  Winds will
pick up in the 15 to 20 mph range Saturday with a dry cold front (see
Fire Weather Discussion for further details) passage.  Temperatures
will still be quite warm on Saturday with highs in the 90s across
the lower elevations, and in the 80s mountains.  Sunday will be
breezy but should not be as bad as the winds on Saturday. Highs
will cool off further and be in the mid 80s to lower 90s, with mid
70s to lower 80s mountains.  No precipitation expected in the short
term, although there may be some cumulus buildups over the
mountains of northeast oregon on Saturday afternoon.

Technical Synopsis...High pressure to the south will continue to
shift west over southern CA/NV, keeping a very warm and dry west
northwest flow to the forecast area.  This pattern will persist
through Saturday afternoon.  On Saturday a trough of low pressure
will swing north across the WA/Canada border.  Dry air will still be
kept to the south over the interior Pacific Northwest.  Only
moisture looks to be very limited and isolated over the mountains of
northeast Oregon.  Pressure gradients will increase with this trough
passage and winds will increase out of the west (Fire Weather
Discussion).  This will also continue through Sunday, although the
gradients will not be as strong on Sunday.  Weber

.LONG TERM...Sunday night through Thursday...Only made minor changes
to the forecast...mainly on Monday night and Tuesday.  EC/GFS
continue to bring an upper level low pressure area across central WA
late Monday into Tuesday.  Have introduced a chance for
thunderstorms across the Cascades mainly north of Highway 12 for
this time period to account for the enhanced instability associated
with the upper level cooling.  As the upper level low pulls away
east northeast, have kept dry conditions across the rest of the
area, but will need to watch the forecast track of this low to
potentially modify the area of unstable conditions.  A dry west to
northwest flow will dominate the region outside of Monday night and
Tuesday.  Temperatures will be close to or slightly below normal,
but the forecast rising heights and thicknesses by Thursday will
likely bring slightly warmer air again.  The trof associated with
the upper level will kick up some wind on Tuesday, but light winds
will be the rule the rest of the days.

&&

.AVIATION...00z TAFS...VFR conditions mostly clear skies and light
diurnal wind patterns will prevail during the next 24 hours. Hot
temperatures between 18z-00z will push density altitudes to around
3k feet higher than actual ground elevation.

&&

.FIRE WEATHER...After a week of hot and dry conditions, an
approaching dry cold front will result in possible extreme fire
behavior this weekend. The cold front on Saturday will cause winds
to increase throughout the Columbia Basin down to Central Oregon.
The actual start of marine intrusion and increasing wind will begin
late Friday afternoon/evening in and around the Eastern Columbia
River Gorge and north central Oregon. The remainder of the Basin and
Central Oregon will observe increasing winds on Saturday with winds
around 12-25 mph in many areas. Although the winds on Sunday will
not be as strong...there will be 10-20 mph winds that could remain a
concern. The relative humidity Friday through Sunday will primarily
be 10-20 percent during the afternoon.  Red Flag Warnings will be
issued for the Eastern Columbia River Gorge and North Central Oregon
(Fire zones WA/OR639 and OR610) for Friday afternoon through
Saturday evening...and Fire Weather Watches for the Columbia Basin
down to Central Oregon (Fire zones OR640, WA/OR641, OR644, and
WA675) Saturday afternoon through Sunday evening.  Wister

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  64  99  64  93 /   0   0   0   0
ALW  70  99  71  94 /   0   0   0   0
PSC  68 102  68  97 /   0   0   0   0
YKM  68 102  68  95 /   0   0   0   0
HRI  66 102  68  96 /   0   0   0   0
ELN  64  96  63  88 /   0   0   0   0
RDM  55  98  54  91 /   0   0   0   0
LGD  58  95  58  93 /   0   0   0   0
GCD  59  98  59  94 /   0   0   0   0
DLS  68  99  66  87 /   0   0   0   0

&&

.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 4 PM Friday to 9 PM PDT Saturday for
     ORZ610-639.

     Fire Weather Watch from Saturday afternoon through Sunday
     evening for ORZ640-641-644.

WA...Red Flag Warning from 4 PM Friday to 9 PM PDT Saturday for
     WAZ639.

     Fire Weather Watch from Saturday afternoon through Sunday
     evening for WAZ641-675.

&&

89/79/79/85

!--not sent--!

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:51 PM PDTFire Weather WatchPDT24 hr

Nearby

Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.